Neurontin Side Effects

Discussion in 'Fibromyalgia Main Forum' started by elizajane40, Aug 25, 2006.

  1. elizajane40

    elizajane40 New Member

    My doctor rx'd Neurontin for me. I started taking it just a bedtime. It seemed to help me sleep, which was great! Then I had numbness, tingling and swelling on my right side. I also had extreme weakness. It scared me so I went to the Er and the doctor treated me like I was insane. He said there was nothing wrong with my neuro exam to follow up with my doctor, but the way he said it was oh so condescending....My doctors office recommended that I increase the neurontin. Which I did, then I got WORSE. When I called back they said to go to the emergency room! I skipped a dose and suddenly I was getting better. Have a call in to them now because drug info states not to stop taking it suddenly or you could get seizures! What a terrible ride this has been. Feeling horrible, scared and treated like a crazy woman is not my idea of fun!
  2. kbak

    kbak Member

    Eliza,
    Not all drugs work well for everyone. I take neurontin, but am working off of it. It worked for me at first, then quit working and I had side effects I didn't like.

    Neurontin is a pretty serious drug, so I wouldn't recommend taking it if the positives don't out weigh the negatives.

    Is that the only drug your taking at nite? There's certainly other things to try.

    Hope things go better for you,

    kbak
  3. Misbix

    Misbix New Member

    Eliza, I'm on neurontin too. My docs gradually increased my dose. At first it was by 100 mg every 3 days. I started to feel like my brain was turning to mush. I was hearing weird noises that drove me insane. I called and explained and they backed the dose down for about a week. Then slowed the increase to 100 mg every week. I've been doing ok since then and am up to the dose they want me at, (2700 per day). It helps some, with the burning electric shock feeling I had, but not for the aching pain. I'm on many drugs, and they're considering changing to Lyrica. Be very careful, dear. Don't let them treat you like you're crazy. It's such a shame, but many docs don't understand. Wish they could live in our bodies for just one day, and take our meds too. Think that would stop them treating us like we're hysterical females? Hope you feel better soon, be careful.
    [This Message was Edited on 08/25/2006]
  4. elizajane40

    elizajane40 New Member

    I am so glad that this med works for some of you. Thanks to everyone who replied. I hope no one else has my experience with this med!

    I can't believe how some docs treat us...unreal in 2006 that you could blame someone for being sick or think it's in their head.....